Oklahoma, 2006Flooding in Oklahoma, June 23 to 24, 2006
June 23 to 24, 2006 · NWS OUN · 3 events in 3 counties and zones
3 flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 23, 2:57 AM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 23, 2:57 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
357 AM CDT FRI JUN 23 2006
.DISCUSSION...
CONVECTIVE COMPLEX WILL CONTINUE TO WEAKEN AS IT MOVES EAST SOUTHEAST
OVER THE NEXT SEVERAL HOURS. MEANWHILE... WEAK CONVECTION OVER
SOUTHEAST OKLAHOMA HAS ABOUT MOVED OUT OF THE CWA. WILL MAKE LAST
MINUTE ADJUSTMENTS FOR POPS BASED ON LATEST RADAR TRENDS. WILL
ALSO LEAVE IN A CHANCE FOR T-STORMS OVER THE SOUTHERN HALF OF
THE AREA FOR THIS AFTERNOON AND EVENING AS VARIOUS OUTFLOW
BOUNDARIES COULD CONTRIBUTE TO ADDITIONAL DEVELOPMENT WITH THE
HELP OF DAYTIME HEATING. MODELS INDICATING A WAVE DROPPING SOUTH
THROUGH THE CENTRAL PLAINS LATE TONIGHT... WHICH COULD BRING A FEW
STORMS TO NORTHWEST OKLAHOMA TOWARDS MORNING. DUE TO UNCERTAINTY
ABOUT THE LOCATION OF ANY REMAINING BOUNDARIES FOR SATURDAY...
AND A RELATIVELY WEAK SIGNAL FOR CONVECTION... WILL ONLY MENTION A
SLIGHT CHANCE FOR T-STORMS ACROSS THE AREA. LOOKS LIKE A BETTER
CHANCE FOR T-STORMS ACROSS THE WESTERN HALF OF THE AREA SATURDAY
NIGHT. FAIRLY DEEP UPSLOPE FLOW OF MOISTURE INTO WESTERN KANSAS
AND EASTERN COLORADO WILL LIKELY SUPPORT AFTERNOON T-STORMS...
WHICH SHOULD THEN SPREAD SOUTHEAST ACROSS THE WESTERN PORTION OF
OKLAHOMA AND POSSIBLY NORTH TEXAS. BY MONDAY AND TUESDAY... EXPECT
MOST OF THE PCPN TO MAINLY WEST...WITH A FEW T-STORMS BRUSHING
ACROSS OUR WESTERN ZONES WHILE SOMEWHAT DRIER AIR SPREADS INTO THE
CENTRAL AND EAST.
BETWEEN THE CLOUDS... SCATTERED T-STORMS... AND SOMEWHAT
COOLER/DRIER AIR DROPPING SOUTH THROUGH THE PLAINS ON THE BACK
SIDE OF AN UPPER LOW DIGGING INTO ILLINOIS... TEMPERATURES
SHOULD RUN A LITTLE CLOSER TO SEASONAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 88 67 91 67 / 40 20 20 30
HOBART OK 89 67 93 66 / 40 20 20 40
WICHITA FALLS TX 89 69 93 67 / 70 30 20 20
GAGE OK 88 65 92 63 / 20 30 20 40
PONCA CITY OK 87 66 89 66 / 20 10 20 20
DURANT OK 89 68 93 67 / 40 30 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
23/32
Hazardous weather outlook, Jun 23, 5:50 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CDT FRI JUN 23 2006
OKZ004>048-050>052-TXZ083>090-231700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
650 AM CDT FRI JUN 23 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
THUNDERSTORMS WILL OCCUR THIS MORNING ACROSS SOUTH-CENTRAL AND
SOUTHEAST OKLAHOMA AS A THUNDERSTORM COMPLEX SLOWLY WEAKENS AS IT
MOVES EAST. LATER TODAY... ADDITIONAL STORM DEVELOPMENT IS POSSIBLE
AS THE ATMOSPHERE WILL REMAIN MOIST AND GENERALLY UNCAPPED. MORE
OVERNIGHT CONVECTION IS POSSIBLE TONIGHT... MAINLY OVER NORTHWEST
OKLAHOMA... AS THE UPPER-LEVEL FLOW REMAINS NORTHWESTERLY... WHICH
MAY BRING YET ANOTHER STORM COMPLEX FROM COLORADO OR KANSAS
SOUTHEAST INTO OKLAHOMA. WIND GUSTS TO 50 MPH MAY ACCOMPANY THE
NIGHTTIME STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE SLOWLY DECREASING CHANCES OF THUNDERSTORMS FROM
SATURDAY THROUGH TUESDAY. YET ANOTHER OVERNIGHT STORM CLUSTER FROM
THE NORTHWEST WILL BE POSSIBLE SATURDAY NIGHT.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
CMSFlood, Woods
- When
- June 23, 7:00 AM CST to June 24, 12:30 AM CST
- Where
- Woods County, West Portion
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Strong to severe thunderstorms dropped heavy rainfall accumulations of 3 to 6+ inches over the Cimarron River basin in Woods and northern Woodward counties during the evening of June 22 and early morning hours of June 23. Minor rural flooding occurred along the Cimarron River and some of its smaller tributaries in northwestern Oklahoma on June 23-24. The Cimarron River crested at the river gage site 5 miles south of Waynoka, OK at 9.2 feet, 1.2 feet above flood stage, at 2:30 pm CST on June 23, and was above flood stage from 7:00 am CST on June 23 to 12:30 am CST on June 24.
Flood, Woodward
- When
- June 23, 7:00 AM CST to June 24, 12:30 AM CST
- Where
- Woodward County, Northeast Portion
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Strong to severe thunderstorms dropped heavy rainfall accumulations of 3 to 6+ inches over the Cimarron River basin in Woods and northern Woodward counties during the evening of June 22 and early morning hours of June 23. Minor rural flooding occurred along the Cimarron River and some of its smaller tributaries in northwestern Oklahoma on June 23-24. The Cimarron River crested at the river gage site 5 miles south of Waynoka, OK at 9.2 feet, 1.2 feet above flood stage, at 2:30 pm CST on June 23, and was above flood stage from 7:00 am CST on June 23 to 12:30 am CST on June 24.
Flood, Major
- When
- June 23, 7:00 AM CST to June 24, 12:30 AM CST
- Where
- Major County, North Portion
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Strong to severe thunderstorms dropped heavy rainfall accumulations of 3 to 6+ inches over the Cimarron River basin in Woods and northern Woodward counties during the evening of June 22 and early morning hours of June 23. Minor rural flooding occurred along the Cimarron River and some of its smaller tributaries in northwestern Oklahoma on June 23-24. The Cimarron River crested at the river gage site 5 miles south of Waynoka, OK at 9.2 feet, 1.2 feet above flood stage, at 2:30 pm CST on June 23, and was above flood stage from 7:00 am CST on June 23 to 12:30 am CST on June 24.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, June 23, 20061 death · 1 event
- Flash Flooding and Hail in Virginia, June 23 to 24, 2006$500,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Georgia, June 23, 2006$206,000 · 1 in hail · 19 events
- Flash Flooding and Flood in Massachusetts, June 23, 2006$122,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Nebraska, June 23 to 24, 2006$95,000 · 61 kt wind · 9 events
- Damaging Winds in Mississippi, June 23, 2006$60,000 · 58 kt wind · 2 events
- Damaging Wind in Mississippi, June 23, 2006$50,000 · 60 kt wind · 1 event
- Lightning Strike in North Carolina, June 23, 20063 injured · 1 event
- Damaging Wind in Tennessee, June 23, 2006$30,000 · 60 kt wind · 1 event
- Flash Flooding and Hail in Virginia, June 23, 2006$17,000 · 1 in hail · 9 events
- Damaging Winds and Lightning Strike in Tennessee, June 23, 20061 injured · 61 kt wind · 10 events
- Hail and Damaging Wind in Mississippi, June 23, 2006$20,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515283, 5515395, 5515396.